MAUDE Adverse Event Report: LIVANOVA USA, INC. SYMMETRY GEN MODEL 8103; GENERATOR

LIVANOVA USA, INC. SYMMETRY GEN MODEL 8103; GENERATOR
Model Number 8103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Dysphagia/ Odynophagia (1815); Paralysis (1997); Sore Throat (2396); Ambulation or Postural Difficulties (2544)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that following vns implant surgery the patient experienced difficulty swallowing, voice alteration, and aspiration.The physician assessed that these events were severe.It was noted that intervention was required to preclude serious injury/death, although the intervention has not been clarified (the patient has not gone to the hospital).Diagnostics examinations/tests were required.No additional relevant information has been received to date.
 
Event or Problem Description
Additional information was received regarding a report of vocal cord paralysis for the same patient, which is likely related to the dysphagia, voice alteration, and aspiration.No additional relevant information has been received to date.
 
Event or Problem Description
It was noted that the patient also experienced a sore throat leading to hospitalization.It was noted that the aspiration, difficulty swallowing, and sore throat were all possibly related to the implant procedure.The aspiration and sore throat have recovered/resolved, and the difficulty swallowing is resolving.No additional relevant information has been received to date.
 
Event or Problem Description
Additional information received noting that the reported vocal cord paralysis now has an outcome of 'recovered/resolved'.
 
Event or Problem Description
Additional information received noting that the reported vocal cord paralysis now has an outcome of 'not recovered/not resolved'.
 
Event or Problem Description
Additional information received noting that the vocal cord paralysis is possibly related to vns stimulation.
 
Additional Manufacturer Narrative
B5 describe event or problem, corrected data: supplemental #05 report inadvertently left out relevant information f10 adverse event problem, corrected data: supplemental #05 report inadvertently left out codes 'e2302' and 'f2303'.
 
Event or Problem Description
Information obtained noting that since implant the patient has experienced voice loss and vocal cord paralysis that has not resolved and episodes of falling.The patient was recently hospitalized due to her falls and was diagnosed with parotid gland infection and is questioning if this could be caused by the vns.The patient was treated with antibiotics.The vocal cord paralysis is now noted to have an outcome of not recovered/ not resolved and has unknown relationship to implant procedure/device and stimulation.
 
Event or Problem Description
Additional information received noting that the reported vocal cord paralysis not has an outcome of recovered/resolved.The reported falling was assessed as not being related to vns and the reported difficulty swallowing and aspiration or no longer reportable as they are likely being grouped under the vocal cord paralysis.
 
Event or Problem Description
As the vocal cord paralysis reported occurred within three months of the lead being implanted, it can be concluded as being related to the vns implant surgery.
 
Event or Problem Description
Additional information received noting that the reported vocal cord paralysis is possibly related to the implant procedure and not related to stimulation/device.The event has an outcome of recovered/resolved.The severity is noted to be moderate.

Brand Name
SYMMETRY GEN MODEL 8103
Common Device Name
GENERATOR
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics blvd
suite 600
houston TX 77058
Manufacturer Contact
dana sprague
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key12988869
Report Number1644487-2021-01737
Device Sequence Number5706774
Product Code MUZ
UDI-Device Identifier05425025750511
UDI-Public05425025750511
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/14/2023
Device Model Number8103
Device Lot Number6911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer12/14/2021
02/01/2022
05/05/2022
06/01/2022
07/13/2022
08/24/2022
09/21/2022
08/24/2022
09/20/2023
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/07/2022
02/25/2022
05/25/2022
06/23/2022
08/03/2022
08/24/2022
10/07/2022
08/04/2023
10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age63 YR
Patient SexFemale